Missouri, 2006

Hail in Missouri, April 25, 2006

April 25, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 1:45 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 25, 1:45 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT TUE APR 25 2006

...MESOSCALE CONVECTIVE DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WELL NORTH OF THE
SURFACE FRONT OVER SOUTHERN MISSOURI WHERE MID LEVEL HEIGHT FALLS
COMBINED WITH PRESSURE ADVECTIVE PROCESSES ARE CAUSING AN AREA OF
DYNAMICAL LIFT.  LAPS AND RUC40 SOUNDINGS SUGGEST COMPUTED CAPE
VALUES OF AROUND 500-800 J/KG ROOTED FROM A LAYER AROUND 750 MB.
WITH -20 LEVELS AT AROUND 19,000...AND WET BULB ZERO HEIGHTS AT
AROUND 9,500 FEET...SMALL HAIL WOULD NOT BE SURPRISING WITH A FEW OF
THE STRONGER STORMS.

ACROSS AREAS OF SOUTH CENTRAL MISSOURI...DIURNAL HEATING FROM CLOUD
BREAKS HAS WARMED SURFACE TEMPERATURES IN THE LOW TO MID 70S.
GREATER INSTABILITY HAS RESULTED IN THIS AREA WHERE UPPER LEVEL
THERMAL FIELDS ARE RAPIDLY COOLING.  THIS AREA WILL BE CLOSELY
MONITORED FOR POTENTIAL STORM DEVELOPMENT CONTAINING LARGE HAIL
POTENTIALLY UP TO THE SIZE OF QUARTERS.

CRAMER

.DISCUSSION...
WILL MAKE A LAST MINUTE DECISION WITH FIRST PERIOD PRECIP CHANCES
ACROSS SOUTH CENTRAL MISSOURI.  AS MENTIONED PREVIOUSLY...CONVECTION
CONTINUES TO DEVELOP AND WILL LIKELY LINGER THIS EVENING.  THE NEXT
CONCERN WILL BE WITH LOW CLOUDS FOG...AND DRIZZLE OVERNIGHT.  NAM40
SOUNDINGS SUGGEST A SATURATED LOWER TROP OVERNIGHT AS COLD AIR
FUNNELS INTO THE REGION.  SURFACE WINDS SHOULD STAY UP BETWEEN 5 AND
10 MPH...SO THAT MAY LIMIT VISIBILITIES FROM FALLING TOO MUCH.  AT
ANY RATE...WILL GO AHEAD AND MENTION FOG AND DRIZZLE IN THE
GRIDS/ZONES.

CLOUD COVER WILL LIKELY CONTINUE INTO TOMORROWS PERIOD...LIMITING
TEMPERATURES INTO THE 60S.  AS SURFACE HIGH PRESSURE NEARS TOMORROW
NIGHT...CLOUD COVER SHOULD PARTIALLY CLEAR...GIVING WAY TO A STRONG
RADIATIONAL COOLING NIGHT.  FOLLOWED THE NAM MOS AND DROPPED TEMPS A
COUPLE OF DEGREES...WHICH WAS THE COOLEST OF THE THREE.

CLEAR SKIES AND A RETURN OF LIGHT SOUTHERLY FLOW WILL WARM
TEMPERATURES BACK INTO THE 70S FOR THURSDAY.  NO RAIN CHANCES EXIST
WITHIN THE PERIOD OF TONIGHT - THURSDAY NIGHT.  HOWEVER...MEDIUM
RANGE MODELS HAVE BEEN PERSISTENT WITH BRINGING BACK AN INFLUX OF
MID LEVEL MOISTURE FOR FRIDAY INTO SATURDAY.  MEANWHILE A SURFACE
BOUNDARY IS EXPECTED TO GRADUALLY SHIFT ACROSS THE CWA FRIDAY NIGHT
INTO SATURDAY...WHICH WILL BE A FOCUS FOR SHOWERS AND
THUNDERSTORMS.  MOISTURE SHOULD BE LIMITED AS THE GULF OF MEXICO
EXPERIENCES A FRONTAL PASSAGE...DRYING OUT THIS SOURCE REGION OF
MOISTURE.  BUT THIS MOISTURE SHOULD BE SUFFICIENT FOR RAIN
DEVELOPING ACROSS THE AREA...THEREFORE WENT AHEAD AND INCREASED
CHANCES FOR THESE PERIODS.

LONG RANGE MODELS AGREE ON A LARGE SCALE CYCLONE TO DROP SOUTH OVER
THE NATIONS MID SECTION BY SUNDAY.  THIS COULD PESTER THE REGION FOR
SEVERAL PERIODS FROM LATE IN THE WEEKEND THROUGH THE MID PART OF
NEXT WORK WEEK.  SCATTERED SHOWERS AND THUNDERSTORMS ON AN AFTERNOON
BASIS WOULD BE EXPECTED UNDER THIS TYPE OF REGIME.  MOISTURE LEVELS
WILL BE LIMITED...BUT GIVEN THE COOL AIR ALOFT...NOT MUCH WILL BE
NEEDED TO SQUEEZE CONVECTIVE SHOWERS OUT OF THE COLUMN.

CRAMER

&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...COLD FRONT HAS MOVED THROUGH THE
KSGF/KJLN SITES THIS MORNING. STILL MAY ANTICIPATE SOME SHOWERS IN
THE REGION WITH THE APPROACH AND PASSAGE OF AN UPPER AIR DISTURBANCE
LATER TODAY. CEILINGS BEHIND THE FRONT HAVE GENERALLY BEEN
MVFR...BUT OCCASIONALLY IFR. FOR NOW WILL MAINTAIN GOING MVFR
CEILINGS THROUGH TONIGHT. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 25, 2:00 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT TUE APR 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
300 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CONTAINING CLOUD TO GROUND
 LIGHTNING AND HAIL UP TO THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

 STRONG TO MARGINALLY SEVERE STORMS WILL DEVELOP OVER AREAS OF
 SOUTHERN MISSOURI ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO
 FORT LEONARD WOOD THIS AFTERNOON.

  DISCUSSION:

 AREAS OF EXTREME SOUTHERN MISSOURI HAVE BECOME MARGINALLY UNSTABLE
 THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED NEAR THE
 ARKANSAS AND MISSOURI BORDER...WHICH WILL LIKELY HELP TRIGGER
 SHOWERS AND STORMS THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL
 DISTURBANCE IS EXPECTED TO PASS ACROSS THE REGION THAT WILL ALSO
 AID IN SHOWERS AND THUNDERSTORMS. DUE TO LIMITED INSTABILITY AND
 WIND  SHEAR...ONLY MARGINALLY SEVERE STORMS ARE EXPECTED...WITH
 HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO
 THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING OUR NEXT CHANCE FOR
 THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Apr 25, 2:49 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT TUE APR 25 2006

MOZ096-105-252145-
DOUGLAS-OZARK-
349 PM CDT TUE APR 25 2006

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND OZARK COUNTIES UNTIL 445
PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF TANEYVILLE...OR 15 MILES
SOUTHWEST OF AVA...AND MOVING EAST AT 45 MPH.

PEOPLE IN NORTHERN OZARK AND SOUTHERN DOUGLAS COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

JLT
Local storm report, Apr 25, 3:18 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             SILOAM SPRINGS          36.80N 92.08W
04/25/2006  E0.88 INCH       HOWELL             MO   LAW ENFORCEMENT

&&

DCRAMER
Special weather statement, Apr 25, 3:20 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT TUE APR 25 2006

MOZ106-252215-
OREGON-
420 PM CDT TUE APR 25 2006

...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 515 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF WEST PLAINS...AND MOVING EAST AT
35 MPH.

THIS STORM WILL BE...
  NEAR ALTON BY 440 PM CDT.

PEOPLE IN CENTRAL OREGON COUNTY...INCLUDING THE CITY OF ALTON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

JLT
Local storm report, Apr 25, 3:22 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WASOLA                  36.79N 92.58W
04/25/2006  E1.75 INCH       OZARK              MO   PUBLIC

&&

DCRAMER
Local storm report, Apr 25, 3:24 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             BRIXEY                  36.75N 92.40W
04/25/2006  E1.00 INCH       OZARK              MO   PUBLIC

&&

DCRAMER
Local storm report, Apr 25, 3:25 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             BRANDSVILLE             36.65N 91.69W
04/25/2006  E1.75 INCH       HOWELL             MO   LAW ENFORCEMENT

&&

DCRAMER

The radar

The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ozark

When
April 25, 3:32 PM CST
Where
Ozark County, Dora
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.783, -92.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504683.